Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 693, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 16, 2000, 10:58 AM CST for Jasper County, Newton County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2000, 10:58 AM CST (16:58 UTC)
- Expired
- Dec 16, 2000, 11:45 AM CST
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Jasper County, MS, Newton County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 16, 10:15 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 667 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 161659 SVRJAN MSC061-101-161745- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1058 AM CST SAT DEC 16 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI JASPER COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 1145 AM CST * AT 1058 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF MONTROSE...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL... MAINLY OVER RURUAL AREAS. A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. DAMAGING WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW AND REMAIN PROTECTED UNTIL THE STORM HAS PASSED. 64
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 16, 10:50 AM CST, 8 minutes earlier.
Area forecast discussion, Dec 16, 10:50 AM CST, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1050 AM CST SAT DEC 16 2000 AIRMASS IS QUITE UNSTABLE WITH DEWPOINTS IN THE 60S. STRONG COLD FRONT IS ABOUT TO MOVE INTO THE COUNTY WARNING AREA. UPPER DYNAMICS IS ABOUT TO AFFECT THE REGION FROM THE WEST. TORNADO WATCH HAS BEEN ISSUED FOR THE EAST/SOUTHEAST PORTIONS OF COUNTY WARNING AREA. SO HAVE UPDATED THE ZONES AND HAVE UPPED TEMPS ACCORDINGLY. .JAN... AR...HARD FREEZE WARNING/WIND CHILL ADVISORY TONIGHT ASHLEY/CHICOT. LA...HARD FREEZE WARNING/WIND CHILL ADVISORY TONIGHT Z007-009. MS...FARD FREEZE WARNING/WIND CHILL ADVISORY TONIGHT ALONG AND NORTH OF VALLEY PARK TO LEXINGTON TO WALTHALL LINE. 17
In the hours before
Special weather statement, Dec 16, 6:00 AM CST, 4 hours 58 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-171200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 600 AM CST SAT DEC 16 2000 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE FORECAST AREA AS A STRONG COLD FRONT APPROACHES. SEVERE THUNDERSTORMS ARE POSSIBLE OVER EASTERN MISSISSIPPI THIS AFTERNOON AS THE FRONT MOVES INTO THE AREA OF DEEPEST MOISTURE. THE FRONT WILL MOVE INTO NORTHEAST LOUISIANA AND SOUTHEAST ARKANSAS DURING THE LATE MORNING AND INTO EASTERN MISSISSIPPI THIS AFTERNOON. THE THUNDERSTORM THREAT WILL END BY SUNSET AFTER THE FRONT EXITS MISSISSIPPI. ...WINTER WEATHER... THE STRONG COLD FRONT THAT TRACKS ACROSS THE REGION TODAY WILL SERVE AS THE LEADING EDGE OF A VERY COLD ARCTIC AIR MASS. TEMPERATURES WILL FALL RAPIDLY BEHIND THE FRONT WITH READINGS DROPPING INTO THE 40S AND 50S BY LATE AFTERNOON. TEMPERATURES WILL FALL INTO THE 20S OVER MOST OF THE FORECAST AREA BY SUNRISE SUNDAY. OVERNIGHT LOWS WILL DROP INTO THE TEENS OVER NORTHWEST MISSISSIPPI...SOUTHEAST ARKANSAS AND EXTREME NORTHEAST LOUISIANA. GUSTY NORTHWEST WIND IN THESE AREAS WILL CONTINUE MOST OF SATURDAY NIGHT...PRODUCING WIND CHILLS FROM ZERO TO MINUS FIVE. ...NON PRECIPITATION... A VIGOROUS COLD FRONT WILL MOVE INTO THE AREA FROM THE WEST THIS MORNING. THE STRONG PRESSURE GRADIENT ASSOCIATED WITH THIS BOUNDARY WILL PRODUCE GUSTY SOUTHWEST WIND FROM 15 TO 25 MILES AN HOUR OVER MOST AREAS BY LATE MORNING. BREEZY CONDITIONS WILL CONTINUE BEHIND THE FRONT AS GUSTY NORTHWEST WIND DEVELOPS. WIND SPEEDS WILL GRADUALLY DECREASE DURING THE EVENING...DIMINISHING TO AROUND 10 MILES AN HOUR BY SUNRISE SUNDAY.
Special weather statement, Dec 16, 6:53 AM CST, 4 hours 5 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-171200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 600 AM CST SAT DEC 16 2000 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE FORECAST AREA AS A STRONG COLD FRONT APPROACHES. SEVERE THUNDERSTORMS ARE POSSIBLE OVER EASTERN MISSISSIPPI THIS AFTERNOON AS THE FRONT MOVES INTO THE AREA OF DEEPEST MOISTURE. THE FRONT WILL MOVE INTO NORTHEAST LOUISIANA AND SOUTHEAST ARKANSAS DURING THE LATE MORNING AND INTO EASTERN MISSISSIPPI THIS AFTERNOON. THE THUNDERSTORM THREAT WILL END BY SUNSET AFTER THE FRONT EXITS MISSISSIPPI. ...WINTER WEATHER... THE STRONG COLD FRONT THAT TRACKS ACROSS THE REGION TODAY WILL SERVE AS THE LEADING EDGE OF A VERY COLD ARCTIC AIR MASS. TEMPERATURES WILL FALL RAPIDLY BEHIND THE FRONT WITH READINGS DROPPING INTO THE 40S AND 50S BY LATE AFTERNOON. TEMPERATURES WILL FALL INTO THE 20S OVER MOST OF THE FORECAST AREA BY SUNRISE SUNDAY. OVERNIGHT LOWS WILL DROP INTO THE TEENS OVER NORTHWEST MISSISSIPPI...SOUTHEAST ARKANSAS AND EXTREME NORTHEAST LOUISIANA. GUSTY NORTHWEST WIND IN THESE AREAS WILL CONTINUE MOST OF SATURDAY NIGHT...PRODUCING WIND CHILLS FROM ZERO TO MINUS FIVE. ...NON PRECIPITATION... A VIGOROUS COLD FRONT WILL MOVE INTO THE AREA FROM THE WEST THIS MORNING. THE STRONG PRESSURE GRADIENT ASSOCIATED WITH THIS BOUNDARY WILL PRODUCE GUSTY SOUTHWEST WIND FROM 15 TO 25 MILES AN HOUR OVER MOST AREAS BY LATE MORNING. BREEZY CONDITIONS WILL CONTINUE BEHIND THE FRONT AS GUSTY NORTHWEST WIND DEVELOPS. WIND SPEEDS WILL GRADUALLY DECREASE DURING THE EVENING...DIMINISHING TO AROUND 10 MILES AN HOUR 7BY SUNRISE SUNDAY.
Special weather statement, Dec 16, 6:56 AM CST, 4 hours 2 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-171200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 600 AM CST SAT DEC 16 2000 ...CORRECTED TO ATTACH WEB ADDRESS... ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE FORECAST AREA AS A STRONG COLD FRONT APPROACHES. SEVERE THUNDERSTORMS ARE POSSIBLE OVER EASTERN MISSISSIPPI THIS AFTERNOON AS THE FRONT MOVES INTO THE AREA OF DEEPEST MOISTURE. THE FRONT WILL MOVE INTO NORTHEAST LOUISIANA AND SOUTHEAST ARKANSAS DURING THE LATE MORNING AND INTO EASTERN MISSISSIPPI THIS AFTERNOON. THE THUNDERSTORM THREAT WILL END BY SUNSET AFTER THE FRONT EXITS MISSISSIPPI. ...WINTER WEATHER... THE STRONG COLD FRONT THAT TRACKS ACROSS THE REGION TODAY WILL SERVE AS THE LEADING EDGE OF A VERY COLD ARCTIC AIR MASS. TEMPERATURES WILL FALL RAPIDLY BEHIND THE FRONT WITH READINGS DROPPING INTO THE 40S AND 50S BY LATE AFTERNOON. TEMPERATURES WILL FALL INTO THE 20S OVER MOST OF THE FORECAST AREA BY SUNRISE SUNDAY. OVERNIGHT LOWS WILL DROP INTO THE TEENS OVER NORTHWEST MISSISSIPPI...SOUTHEAST ARKANSAS AND EXTREME NORTHEAST LOUISIANA. GUSTY NORTHWEST WIND IN THESE AREAS WILL CONTINUE MOST OF SATURDAY NIGHT...PRODUCING WIND CHILLS FROM ZERO TO MINUS FIVE. ...NON PRECIPITATION... A VIGOROUS COLD FRONT WILL MOVE INTO THE AREA FROM THE WEST THIS MORNING. THE STRONG PRESSURE GRADIENT ASSOCIATED WITH THIS BOUNDARY WILL PRODUCE GUSTY SOUTHWEST WIND FROM 15 TO 25 MILES AN HOUR OVER MOST AREAS BY LATE MORNING. BREEZY CONDITIONS WILL CONTINUE BEHIND THE FRONT AS GUSTY NORTHWEST WIND DEVELOPS. WIND SPEEDS WILL GRADUALLY DECREASE DURING THE EVENING...DIMINISHING TO AROUND 10 MILES AN HOUR BY SUNRISE SUNDAY. FOR MORE INFORMATION INCLUDING A GRAPHICAL HAZARDOUS WEATHER OUTLOOK...PLEASE VISIT OUR OFFICIAL WEBSITE AT: WWW.SRH.NOAA.GOV/JAN (IN ALL LOWERCASE LETTERS).
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 10:20 AM CST | Tornado Warning | JAN | Clay, Oktibbeha | 25 min |
| Dec 16, 1:09 PM CST | Severe Thunderstorm Warning | JAN | Montgomery, Webster | 36 min |
| Dec 16, 1:16 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 29 min |
| Dec 16, 1:40 PM CST | Severe Thunderstorm Warning | JAN | Clay | 35 min |
| Dec 16, 2:28 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.